MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The 80% stenosed target lesion was located in the severely tortuous and moderately calcified left internal mammary artery.A 2.25 x 16 synergy drug-eluting stent was advanced for treatment.However, during procedure, it was noted that the stent strut was damaged.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.25 x 16 mm stent delivery system was returned for analysis broken and without the proximal section of the hypotube.A visual examination of the stent found signs of stent damage.Stent struts on the 1st proximal stent strut row was noted to be lifted and pulled in a distal direction.The undamaged stent outer dimater was measured and the result was within max crimped stent profile measurement.Proximal stent damage most likely occurred during withdrawal attempts.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.Tip damage most likely occurred when the tip was pushed against a restriction.A visual and tactile examination of the hypotube shaft found a break situated at 46 cm proximal to the distal end of the tip.The proximal end of the device with the manifold hub was not returned for analysis.A kink was noted on the hypotube shaft immediately below the breaking site (45 cm proximal to the distal end of the tip).This type of damages most likely occurred due to excessive forces that could have been applied on the delivery system.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent damage occurred.The 80% stenosed target lesion was located in the severely tortuous and moderately calcified left internal mammary artery.A 2.25 x 16 synergy drug-eluting stent was advanced for treatment.However, during procedure, it was noted that the stent strut was damaged.No patient complications were reported.It was further reported that the hypotube broke during insertion.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8845797
Report Number2134265-2019-08788
Device Sequence Number242856
Product Code NIQ
UDI-Device Identifier08714729840084
UDI-Public08714729840084
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0023413511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1